MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X30CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X30CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56130
Medical Device Problem Codes Break (1069); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ultrasonic core broke.A 135x30cm ekosonic endovascular device was selected for use in a unilateral arterial procedure.On the second day running, the catheter was exchanged out for a new catheter in the operating room.After less than 30 minutes of therapy runtime, e311 and e300 alarms occurred.The helpline was called, and troubleshooting was unsuccessful.Options were given to either run as catheter directed thrombolysis (cdt) or to switch out the catheter for a new one.Ultimately, the patient was taken back to the operating room to switch out the catheter.When removing the catheter, it was observed under fluoroscopy that a portion of the ultrasonic core was floating around in the patient's inferior vena cava.The physician was able to snare and retrieve the device fragment.A new catheter was placed, and the patient was stable.The patient was okay and treated for additional disease.
 
Additional Manufacturer Narrative
Device eval by manufacturer: an ekosonic catheter and ultrasonic core were returned for analysis.The cables of both were returned cut from the device.Visual analysis of the device showed that the infusion catheter had blood in the drug lumens and some kinks and a flattened section.Visual analysis of the ultrasonic core showed that the device had become separated and had some kinking on the returned separated piece.Microscopic analysis of the infusion catheter found kinks at 0.8cm and 34.1cm from the end of the strain relief.A flattened section of the infusion catheter was found at 106cm from the strain relief and was 2cm in length.Microscopic analysis of the ultrasonic core found pinch marks 11.3cm and 62.7cm from the luer barb.The ultrasonic core was separated into three pieces; two pieces were returned.The device was separated at 111.5cm from the luer barb.The separated length was 21.2cm long.The device had another separation at the end of this length, and this 9cm section of the ultrasonic core was not returned.The e300 and e311 alarms were unable to be confirmed due to the cables being cut from the devices.
 
Event or Problem Description
It was reported that the ultrasonic core broke.A 135x30cm ekosonic endovascular device was selected for use in a unilateral arterial procedure.On the second day running, the catheter was exchanged out for a new catheter in the operating room.After less than 30 minutes of therapy runtime, e311 and e300 alarms occurred.The helpline was called, and troubleshooting was unsuccessful.Options were given to either run as catheter directed thrombolysis (cdt) or to switch out the catheter for a new one.Ultimately, the patient was taken back to the operating room to switch out the catheter.When removing the catheter, it was observed under fluoroscopy that a portion of the ultrasonic core was floating around in the patient's inferior vena cava.The physician was able to snare and retrieve the device fragment.A new catheter was placed, and the patient was stable.The patient was okay and treated for additional disease.It was further reported that the procedure was for an illio femoral inferior vena cava deep vein thrombosis.It was a pop stick initially then they went in through the ij to fish the floating 9cm piece out.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X30CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16098948
Report Number2124215-2022-55902
Device Sequence Number12443087
Product Code KRA
UDI-Device Identifier00858593006295
UDI-Public00858593006295
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model Number500-56130
Device Catalogue Number500-56130
Device Lot Number8035169921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown